Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
Question: Decreased urination and fatigue
|odom.lance - Mon Jun 21, 2010 3:54 am|
For a week I have been urinating 2 or 3 times a day with little coming out each time. I've been drinking 8-9 bottles of water and Gatorade a day, plus two cranberry pills every day. I am very weak and both sides of my back are tender. I've also and unable to sleep having less than 10 hours of sleep in 4 days.
|Dr.M.Aroon kamath - Tue Jun 22, 2010 2:41 pm|
The first thing you should do (if you are not in a position to consult a urologist right away), is to measure your 24 hour urine output.
'Oliguria' is defined as a urine output of less than 1 mL/kg/h in infants, less than 0.5 mL/kg/h in children, and less than 400 mL/day in the adults. 'Anuria' is defoined as a urine output less than 50mL per day.
As you have a past history of urinary stone disease, among other things, stones causing bilateral ureteric obstrution or stone in one ureter causing what is known as "reflex anuria" need to be urgently excluded if the measured urine output is less than the aforesaid levels.A super added urinary infection in an obstructed kidney can be devastating and therefore should be excluded urgently as well.
Both oliguria and anuria need a very urgent assessment. I urge you to consult a urologist without delay.
|link661 - Sat Jul 17, 2010 10:02 am|
I went to the hospital for 12 hours for kidney stones they did not give me food or water which was normal because they did not know if they where going to give me surgery but they also gave me no iv fluids is that wrong still hurting
|Dr.M.Aroon kamath - Mon Jul 26, 2010 2:15 pm|
You had mentioned in your earlier post that you used to drink "8-9 bottles of water and Gatorade a day". Had you continued to do so since that time? If that were to be the case,in a situation of of possible oliguria or anuria, it might have resulted in overhydration.That may explain(hypothetically) why they did not give you IV fluids.
I hope you underwent the tests and the underlying problem diagnosed by now. Please keep updating.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.